Forum

Gabapentin - Side affects. Help

I started on Gabapentin a couple of weeks ago. Since then I think my sympoms have got worse if anything. The trouble is it may just be coincidence. My symptoms have been slowly getting worse anyway.

I am shakier than I was, so tired I can hardly lift my head when I get home from work, and my legs which were why I was prescribed the medication still ache (not agony but sore enough) and seem weaker than before. The main problem though is my right eye. My periferall vision appears to be getting worse and the ee itself fewelsstick and acquard to move.

Should I carry on and hope symptoms/side effects settle as it has only been two weeks.

Any advice appreciated.

 

G :-)

ps I have an appointment with my GP on the 14th so I'mthinking I should just wait until then to see how things progress.

Hi Grazo

I found that it took a very long time before Gabapentin worked on my pain. Maybe between 2 - 3 months! It also makes me very sleepy during the day and I often nod off which is ok if you’re not working, I guess. On the upside, it helps me sleep well at night.

My point is that I would give it longer if I were you.

Hth,

Teresa xx

I'm on pregabalin which is similar to gabapentin. The first 3-4 weeks were not good, but it works really well now so I would recommend trying for longer.

You should definitely get your eyes checked though - that doesn't sound like a side effect. Don't wait to see the GP - go see an optician asap.

Karen x

Thanks Teresa/Karen

That's what I was thinking. It's still early days yet so I will just hang in there. 

You're probably right about the eyes Karen so I suppose I should get that checked.

Thanks again.

happy2

Hello Grazo

I have just started taking Gabapentin and am experiencing similar symptoms I to am taking it mainly for leg

problems stiffness, burning but feel it has heightened my symptoms initially, made me more aware of areas in my body were there is pain soreness stiffness etc....

I am on quite a low dose - as I am not diagnosed with anything yet.-

Guess I will just have to carry on am seeing neuro in April!!!!!

Are you keeping a diary of your symptoms and how it is effecting you this can be a good reference point for the future and to look back on.  Let us know how you get on.

Keep well Hx